Abelian BF-theory and spherically symmetric electromagnetism

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

Three different methods to quantize the spherically symmetric sector of electromagnetism are presented: First, it is shown that this sector is equivalent to Abelian BF-theory in four spacetime dimensions with suitable boundary conditions. This theory, in turn, is quantized by both a reduced phase space quantization and a spin network quantization. Finally, the outcome is compared with the results obtained in the recently proposed general quantum symmetry reduction scheme. In the magnetically uncharged sector, where all three approaches apply, they all lead to the same quantum theory.

Original languageEnglish (US)
Pages (from-to)4313-4329
Number of pages17
JournalJournal of Mathematical Physics
Volume41
Issue number7
DOIs
StatePublished - Jul 2000

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this